Texas, 2015Tornadoes and Flash Flooding in Texas, December 27 to 28, 2015
December 27 to 28, 2015 · NWS SHV · 32 events in 15 counties and zones
A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $490,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms. The trough was able to draw up not only Gulf of Mexico moisture but also Eastern Pacific moisture and with a very slow movement to the activity once it developed, the end result was widespread flooding across a large portion of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. A very unstable airmass for late December was present across the region with a very strongly wind sheared environment. Discrete storms developed across the region ahead of an eventual line of strong to severe thunderstorms. Some of these discrete storms produced tornadoes across the region with several storms producing strong and damaging wind gusts as well. For the month of December, 2015, the city of Tyler, Texas recorded 9.77 inches of rain which was their 3rd wettest December on record. At the conclusion of December, the city of Tyler, Texas also recorded their all time wettest year on record with a total of 68.05 inches for the year. For the city of Longview, Texas ,the city recorded their 5th wettest year on record with a total of 68.02 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 27, 7:27 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 27, 7:27 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CST SUN DEC 27 2015
.AVIATION...
A COLD FRONT WILL SLOWLY MOVE E THROUGH THE ARKLATEX. SHWRS/TSTMS
WILL INCREASE IN COVERAGE FROM W TO E THIS CYCLE W/ TSRA
CONDITIONS IFR/MVFR EXPECTED ACROSS OUR TX TERMINALS TODAY AS AN
INVERTED TROPICAL TROUGH CLOSES INTO A STACKING LOW OVHD...MOVING
NE AND THEN AFFECTING ALL OTHER TERMINALS TONIGHT. BEHIND THIS
DEEPENING LOW...RAIN WILL END QUICKLY DURING EARLY MONDAY AND
WINDS WILL END UP W/SW 10-20KTS AS THE LOW MOVES BY. SFC WINDS ARE
S/SE 10-20KTS NOW...OUR CLIMB WINDS TODAY SE 15-25KTS VEERING
QUICKLY TO S/SW 35-55KTS BY 4KFT AND SW 75KTS BY FL280. HIGHER
GUSTS NEAR DOWNPOURS WILL BE BEHIND THE FRONT WITH SOME N WINDS
15-25KTS. COLD FRONT IS AT KCRS...TO KSLR...TO K404...TO KMEZ.
/24/
&&
.PREV DISCUSSION... /ISSUED 722 AM CST SUN DEC 27 2015/
DISCUSSION...
EARLY THIS MORNING A COLD FRONT WAS MOVING INTO THE NORTHWEST
SECTIONS OF THE FOUR STATE AREA AND EXTENDED FROM NORTHEAST
ARKANSAS INTO SOUTHEAST OKLAHOMA...ACROSS NORTH CENTRAL TEXAS
AND INTO SOUTHWEST TEXAS. ABUNDANT GULF MOISTURE WAS FEEDING
INTO THE SURFACE BOUNDARY AROUND THE BACK SIDE OF SURFACE HIGH
PRESSURE ALONG THE EASTERN SEABOARD AND FRONT SIDE OF AN
ANCHORING SURFACE LOW PRESSURE SYSTEM OVER SOUTH TEXAS. A SHARP
TEMPERATURE GRADIENT BETWEEN THE COLD AIR APPROACHING AND THE
WARM AND MOIST AIR FROM THE GULF WAS PRODUCING SHOWERS AND
THUNDERSTORMS ALONG AND NEAR THE BOUNDARY. ADDED TO THE MIX WAS A
CLOSED UPPER LEVEL LOW PRESSURE SYSTEM OVER WEST TEXAS AND
NORTHEAST MEXICO WHICH WAS PROVIDING A SERIES OF DISTURBANCES
ALOFT MOVING THROUGH THE SOUTHWEST TO NORTHEAST FLOW HELPING WITH
LIFT AND INSTABILITY. THE UPPER LOW WILL CONTINUE TO SHIFT EAST
INTO THE BIG BEND AREA OF TEXAS LATER DURING THE DAY ALLOWING
THE COLD FRONT TO SHIFT SLOWLY EAST INTO EAST AND NORTHEAST
TEXAS AS THE ASSOCIATED SURFACE LOW MOVES INTO EAST TEXAS. THIS
WILL KEEP THE FRONT FROM MOVING INTO SOUTH CENTRAL ARKANSAS AS
THE WARMER AIR SPREADING INTO THE GULF WRAPS NORTH. A TIGHT
PRESSURE GRADIENT OVER THE FOUR STATE REGION WILL PRODUCE STRONG
AND GUSTY SURFACE WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS TO NEAR
25-30 MPH. HAVE ISSUED A LAKE WIND ADVISORY FOR THIS. LOCALLYHEAVY
RAINFALL ALONG WITH THE THREAT OF SEVERE WEATHER WILL SHIFT EAST
OVER THE AREA TODAY AND TONIGHT WITH ISOLATED TORNADOES...DAMAGING
WINDS...AND LARGE HAIL POSSIBLE. THE HEAVY RAINFALL WILL CONTINUE
TO PROVIDE A THREAT FOR FLASH FLOODING AS THE STORMS TRAIN OVER
THE SAME GENERAL AREAS AND SHIFT EAST. BY DAYBREAK MONDAY THE
UPPER LOW WILL HAVE SHIFTED INTO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS ALMOST STACKED OVER THE SURFACE LOW...WHILE THE COLD
FRONT WILL HAVE MOVED INTO SOUTH CENTRAL ARKANSAS INTO SOUTH
CENTRAL LOUISIANA AND AN OCCLUDED FRONT REACHING FROM THE SURFACE
LOW EAST INTO CENTRAL ARKANSAS. DRY AIR WILL SURGE INTO THE FOUR
STATE REGION FROM THE SOUTHWEST ALOFT AND ON THE SURFACE REDUCING
THE RAIN CHANCES FOR PARTS OF EAST AND NORTHEAST TEXAS WITH
SHOWERS AND THUNDERSTORMS CONTINUING OVER OKLAHOMA AND INTO SOUTH
ARKANSAS AND EASTERN PARTS OF NORTH LOUISIANA. BY MONDAY AFTERNOON
THE UPPER LOW WILL BE MOVING ACROSS MISSOURI WITH THE SURFACE LOW
AND ARCHING COLD FRONT WELL NORTH AND EAST ENDING OUR CHANCES FOR
RAINFALL. EXPECTING A DRY WEATHER PATTERN FOR THE REMAINDER OF THE
EXTENDED FORECAST PERIOD EXCEPT FOR LATER IN THE WEEK WITH
SOUTHERN ZONES HAVING THE ONLY RAIN CHANCES FOR TUESDAY NIGHT INTO
WEDNESDAY. COLD AIR WILL PROVIDE TEMPERATURES NEAR AND BELOW
FREEZING FOR MONDAY NIGHT WITH SOME WARM UP FOR TUESDAY NIGHT.
READINGS OVERNIGHT WILL RETURN TO NEAR AND BELOW FREEZING FOR THE
REST OF THE WEEK AND INTO THE WEEKEND WITH AREAS SOUTH OF
INTERSTATE HAVING THE WARMER TEMPERATURES JUST ABOVE FREEZING.
/06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 45 51 34 / 90 100 30 0
MLU 80 51 56 36 / 60 90 50 0
DEQ 64 44 45 29 / 100 100 50 0
TXK 72 46 47 32 / 100 100 50 0
ELD 76 48 52 33 / 90 90 50 0
TYR 69 39 46 33 / 100 100 20 0
GGG 73 39 47 33 / 100 100 20 0
LFK 74 41 51 34 / 100 100 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ070.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ050-051-059>061-
070>073.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ096-097-108>112-
124>126-136>138-149-150.
&&
24/06Hazardous weather outlook, Dec 27, 9:45 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST SUN DEC 27 2015
ARZ050-051-059>061-071>073-OKZ077-281545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
UNION-MCCURTAIN-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME STRONG STORMS CAPABLE OF PRODUCING HIGH AND DAMAGING
WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE HAIL AS
WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
TODAY AND TONIGHT.
ARZ070-TXZ096-097-108>112-124>126-136>138-149-150-281545-
MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HIGH AND
DAMAGING WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE
HAIL AS WELL. THERE WILL ALSO BE STRONG AND GUSTY SURFACE WINDS
TODAY AND TONIGHT DUE TO A PRESSURE GRADIENT BETWEEN HIGH PRESSURE
TO THE EAST AND SURFACE LOW PRESSURE OVER SOUTH TEXAS AND ALONG
THE TROUGH OF LOW PRESSURE WITH THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.
LAZ001-002-010-017-TXZ151>153-165>167-281545-
CADDO-BOSSIER-DE SOTO-SABINE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.
LAZ003>006-011>014-018>022-281545-
WEBSTER-CLAIBORNE-LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
LATER TODAY AND TONIGHT.
PALMER
Event by event
23 flash flood, 5 thunderstorm wind, 4 tornado. Local standard time, as filed.
Flash Flood, Wood
- When
- December 27, 10:40 AM CST to 7:15 PM CST
- Where
- Wood County, 0.58 mi W of Quitman to 3.45 mi NW of Quitman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.440
Low lying crossing were flooded and closed including CR 2100, CR 1560 and CR 1680.
Flash Flood, Titus
- When
- December 27, 11:00 AM CST to 7:15 PM CST
- Where
- Titus County, 1.58 mi S of Talco to 0.36 mi W of Wilkerson
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.347, -95.101
Hwy. 71 was flooded and closed across the northern portion of Titus County, Texas as was County Road 1915.
Flash Flood, Wood
- When
- December 27, 12:00 PM CST to 7:15 PM CST
- Where
- Wood County, 0.58 mi W of Mineola to 0.64 mi SSE of Mineola
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.670, -95.490
Hwy. 80 was flooded and closed in Mineola, Texas.
Flash Flood, Wood
- When
- December 27, 12:00 PM CST to 7:15 PM CST
- Where
- Wood County, 4.24 mi SSW of Quitman to 3.18 mi ESE of Golden
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.747, -95.466
FM. 779 was flooded and closed north and northeast of Mineola, Texas.
Flash Flood, Wood
- When
- December 27, 12:20 PM CST to 7:15 PM CST
- Where
- Wood County, 2.15 mi NNE of Alba to 1.23 mi N of Alba
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.810, -95.610
Flood waters covered County Road 1560 at Dale Creek on Lake Fork.
Flash Flood, Wood
- When
- December 27, 12:20 PM CST to 7:15 PM CST
- Where
- Wood County, 0.93 mi W of Alba to 0.6 mi WSW of Alba
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.782, -95.636
Water covering parts of County Road 1681 south of Alba, Texas.
Flash Flood, Smith
- When
- December 27, 12:25 PM CST to 9:30 PM CST
- Where
- Smith County, 0.58 mi W of Thedford to 0.57 mi NNW of Thedford
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 32.480, -95.410
A high water rescue was reported 2 miles south of Lindale in the Wood Springs community.
Thunderstorm Wind, Camp
- When
- December 27, 1:37 PM CST
- Where
- Camp County, 1.8 mi NW of Leesburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -95.100
A tree was downed blocking the east bound lane of Hwy. 11 at Leesburg, Texas.
Flash Flood, Titus
- When
- December 27, 1:46 PM CST to 7:15 PM CST
- Where
- Titus County, 0.69 mi S of Talco to 1.11 mi E of Talco
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.360, -95.100
Hwy. 71 between Talco and Sugar Hill has water covering the road in several locations. Other road surfaces were flooded and closed across the northern portion of Titus County, Texas.
Flash Flood, Red River
- When
- December 27, 2:26 PM CST to 7:15 PM CST
- Where
- Red River County, 0.82 mi WSW of Cherry to 1.71 mi SSE of Vandalia
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.644, -95.092
Widespread flooding was reported in and around the Clarksville, Texas area.
Flash Flood, Franklin
- When
- December 27, 2:26 PM CST to 7:15 PM CST
- Where
- Franklin County, 4.28 mi ESE of Fairview to 3.35 mi WSW of Burley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.248, -95.256
Widespread flooding was reported in Mount Vernon and across the entire county.
Thunderstorm Wind, Camp
- When
- December 27, 2:45 PM CST
- Where
- Camp County, Pittsburg
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.000, -94.970
Trees and powerlines were downed near FM. 1519 in Camp County.
Flash Flood, Wood
- When
- December 27, 2:45 PM CST to 7:15 PM CST
- Where
- Wood County, 4.78 mi WSW of Rock Hill to 4.72 mi WSW of Rock Hill
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 32.853, -95.576
County Road 1993 was flooded and closed in Wood County.
Flash Flood, Camp
- When
- December 27, 3:00 PM CST to 7:15 PM CST
- Where
- Camp County, 1.9 mi SW of Pittsburg to 2.44 mi NW of Pittsburg
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- State Official
- Coordinates
- 32.982, -94.995
Widespread flooding was reported across all of Camp County, Texas with several high water rescues of people in automobiles in Pittsburg, Texas.
Thunderstorm Wind, Camp
- When
- December 27, 3:00 PM CST
- Where
- Camp County, Pittsburg
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.000, -94.970
Trees were downed on County Road 2212.
Tornado, Bowie
- When
- December 27, 3:06 PM CST to 3:10 PM CST
- Where
- Bowie County, 1.58 mi S of Garland to 0.92 mi NE of Oak Grove
- Rating
- EF0
- Path length
- 2.93 mi
- Path width
- 75 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.497, -94.669
An NWS Storm Survey team concluded that storm damage west of Dekalb Texas in far western Bowie County was consistent with that of a weak EF-0 tornado. This tornado snapped and uprooted several trees along its short path. The tornado lifted the roof off a mobile home along CR 4251 before moving north and lifting near CR 3306.
Thunderstorm Wind, Bowie
- When
- December 27, 3:09 PM CST to 3:10 PM CST
- Where
- Bowie County, 0.99 mi NW of De Kalb to 0.65 mi NNE of De Kalb
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.511, -94.630
A NWS Storm Survey team determined that damage along the west side of Dekalb, Texas was consistent with that of rear flank storm damage. This rear flank was the remaining remnant of a tornado that touched down earlier west of this location. The rear flank downdraft caused sporadic damage in the city of Dekalb, Texas. Several trees were uprooted. Numerous homes withstood light shingle damage. A light pole at the city park was snapped and the metal roof from one of the downtown buildings was lifted off.
Thunderstorm Wind, Camp
- When
- December 27, 3:12 PM CST
- Where
- Camp County, Pittsburg
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.000, -94.970
Trees were downed on CR. 2212.
Tornado, Upshur
- When
- December 27, 3:24 PM CST to 3:27 PM CST
- Where
- Upshur County, 0.88 mi NNW of Enoch to 0.97 mi SE of Midway
- Rating
- EF1
- Path length
- 7.98 mi
- Path width
- 1,338 yd
- Property damage
- $45,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.732, -94.985
An NWS Storm Survey team determined that the damage north of Gilmer, Texas in northern Upshur County was consistent with that of an EF-1 Tornado. This tornado uprooted and snapped several trees along its path between State Highway 154 and Lavender Road. Two homes were damaged by fallen trees and a few outbuildings lost some metal roofing panels.
Tornado, Harrison
- When
- December 27, 4:39 PM CST to 4:51 PM CST
- Where
- Harrison County, 3 mi N of Marshall Northeast to 1.88 mi WNW of Baldwin
- Rating
- EF2
- Path length
- 7.78 mi
- Path width
- 300 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.623, -94.322
An NWS Storm Survey team determined that storm damage north of Marshall near the Woodlawn community was consistent with that of an EF-2 tornado. This tornado began along Suburban Acres Road and then moved north where it damaged several homes and outbuildings along FM. 1793. Several more homes and outbuildings were damaged along Blackjack Road and Pope City Road as the tornado continued north. The tornado lifted along FM 134 just before reaching the Little Cypress Bayou.
Tornado, Cass
- When
- December 27, 5:09 PM CST to 5:11 PM CST
- Where
- Cass County, 2.49 mi SE of Kildare to 2.16 mi SSE of Bancker
- Rating
- EF1
- Path length
- 1.25 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.905, -94.220
A NWS Storm Survey Team concluded that damage in southeast Cass County was consistent with that of a brief EF-1 tornado touchdown. This tornado touchdown was mainly across more rural areas of Cass County and uprooted and/or snapped several trees along its short track along FM. 125.
Flash Flood, Rusk
- When
- December 27, 5:45 PM CST to 10:45 PM CST
- Where
- Rusk County, 1.03 mi NNE of Tatum to 1.28 mi NNE of Tatum
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.314, -94.513
Hwy. 43 was flooded and closed in Tatum, Texas under the railroad underpass.
Flash Flood, Rusk
- When
- December 27, 5:48 PM CST to 10:45 PM CST
- Where
- Rusk County, 2.19 mi W of Reeds to 1.19 mi SW of Reeds
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.327, -94.967
County Road 136 and 138 were flooded and closed in Rusk County.
Flash Flood, Smith
- When
- December 27, 6:30 PM CST to 9:30 PM CST
- Where
- Smith County, 3.45 mi WNW of Red Spgs to 3.8 mi NW of Red Spgs
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 32.553, -95.323
County Road 4130 was flooded and closed in northern Smith County.
Flash Flood, Smith
- When
- December 27, 7:00 PM CST to 9:30 PM CST
- Where
- Smith County, 1.1 mi WNW of Noonday to 3.68 mi WNW of Arp
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.234, -95.438
Several county roads were flooded and closed including 419, 420, 436, 434, 433, 168, 411, 494 and 492. Several vehicles were flooded out across these county roads across the Smith County.
Flash Flood, Rusk
- When
- December 27, 7:45 PM CST to 10:45 PM CST
- Where
- Rusk County, 1.88 mi N of Tatum to 0.38 mi NNE of Tatum
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.327, -94.521
County Roads 2217 and 2219 were flooded and closed.
Flash Flood, Camp
- When
- December 27, 7:50 PM CST to 11:45 PM CST
- Where
- Camp County, 0.5 mi SW of Leesburg to 2.41 mi N of Leesburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.975, -95.086
Numerous county roads were underwater with several culverts washed out as well.
Flash Flood, Bowie
- When
- December 27, 9:55 PM CST to December 28, 12:15 AM CST
- Where
- Bowie County, 2.21 mi ENE of Hodgson to 2.02 mi SW of De Kalb
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.483, -94.665
Hwy. 44 west of De Kalb, Texas was flooded and closed.
Flash Flood, Gregg
- When
- December 27, 10:00 PM CST to 10:45 PM CST
- Where
- Gregg County, 1.93 mi W of Kilgore East to 1.95 mi WNW of Kilgore East
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.405, -94.863
County Road 1834 was flooded and closed in the Kilgore community.
Flash Flood, San Augustine
- When
- December 27, 10:15 PM CST to December 28, 1:45 AM CST
- Where
- San Augustine County, 0.72 mi SW of San Augustine to 1.8 mi NNW of San Augustine
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 31.512, -94.128
Roads were flooded and closed in downtown San Augustine, Texas.
Flash Flood, Panola
- When
- December 27, 10:21 PM CST to December 28, 12:45 AM CST
- Where
- Panola County, 0.55 mi E of Carthage to 2.83 mi E of Carthage
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.151, -94.341
FM 10 inside and outside of Carthage, Texas was flooded and closed.
Flash Flood, Angelina
- When
- December 27, 10:33 PM CST to December 28, 12:30 AM CST
- Where
- Angelina County, 0.49 mi W of Alco to 3.18 mi E of Alco
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 31.350, -94.578
Tom Holland Road east of Lufkin, Texas was flooded and closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Oklahoma, December 27 to 28, 20154 deaths · $38 million · 26 events
- Tornadoes and Flash Flooding in Louisiana, December 27 to 28, 2015$275,000 · EF1 · 21 events
- Tornado and Damaging Winds in Mississippi, December 27 to 28, 2015$188,000 · EF1 · 24 events
- Tornadoes and Flash Flooding in Arkansas, December 27 to 28, 2015$145,000 · EF1 · 11 events
- Flooding and Heavy Rain in Missouri, December 27 to 31, 2015$227,000 · 15 events
- Flash Flood in Arkansas, December 27, 2015$50,000 · 1 event
- Flash Flood and Flooding in Illinois, December 27 to 31, 2015$20,000 · 12 events
- Winter Storm in Missouri, December 27 to 28, 201520 events
- Flooding and Heavy Rain in Indiana, December 27 to 31, 2015$2,000 · 10 events
- Flash Flooding and Flood in Kentucky, December 27 to 29, 20159 events
- Flash Flooding and Flooding in Indiana, December 27, 20158 events
- Hail and Winter Weather in Texas, December 27 to 28, 20150.88 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606904, 606610, 606608, 606609, 606906, 606907, 606908, 606909, 606910, 606912, 606913, 606915, 606916, 606917, 606918, 606919, 606921, 606922, 606911, 606928, 607715, 607032, 607033, 607034, 607035, 607037, 607038, 607043, 607048, 607696, 607698, 607700.